What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 28, 7:16 PM EST, 1 hour 10 minutes earlier.
Area forecast discussion, Apr 28, 7:16 PM EST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
816 PM EDT Fri Apr 28 2017
.SYNOPSIS...
Showers and thunderstorms are expected tonight into Saturday as
a warm front lifts north across the Ohio Valley. A much warmer
airmass will be in place across the area through the weekend. A
cold front will bring another chance of precipitation Sunday
night into Monday and usher in a cooler airmass for next week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Latest surface analysis is showing the warm front stretching
from far southwest Kentucky eastward into southern West
Virginia. Along and south of this boundary, skies have been
mostly clear through much of the day and this has allowed for
some decent destabilization with surface based capes in the 1000
to locally 2000 J/KG range across parts southern Kentucky.
Farther north across our area, instability is much more limited
so far as skies have been mostly cloudy over all but our far
southern areas. The front is forecast to shift slowly north
through tonight but the northward extent remains in doubt and
will dictate both the severe threat into the evening and the
potential for flash flooding overnight.
The his res cams continue to bounce around on the placement/track
of developing convection currently back across southeast
Missouri. The HRRR has generally been trending slightly farther
north but occasional runs have remained south of our area.
Meanwhile, the 12Z WRF-ARW is farther south while the NMM is much
farther north. Meanwhile, 12Z NSSL WRF is more in the middle,
affecting much of our southern fa. Based on the position of the
front attm, would expect to see some additional development in
the warm sector over the next couple of hours as some weak mid
level short wave energy begins to move into the lower Ohio
Valley. If this develops, would expect the bulk of this to track
along or just south of our area and contain the highest severe
threat, as this will be on the instability gradient and close
to the area of better low level shear along the boundary. If
these do develop, this would lead to the potential for some
rotating storms across our far southern fa as we head into this
evening. Farther north of the boundary, storms should be more
elevated, leading to a primary severe threat of hail.
Good moisture advection over the front will help push PWS up to
around 2 inches tonight. The synoptic models are farther north
with the boundary and thus with the axis of heavy rain overnight
tonight. This leads to quite a bit of uncertainty as to the
flash flood potential. For now, will lean toward sticking with
the current FFA, thinking that the best chance for any flash
flooding would be with potential training storms across our
southwest heading into tonight. However, depending on radar
trends, this may need to be adjusted farther north and/or east
as the event begins to play out.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
The boundary will continue to lift northward through the day on
Saturday. As we get into the warm sector, southern portions of
our fa will push well into the 80s with good instability
developing as we head through the day. Pcpn chances will again
be dependent on the placement and timing of the front, but given
the instability, will allow for chance pops to slowly lift
north across the area with the boundary through the day. As the
front pushes off to our north, we should see a decreasing chance
of pcpn across the north heading into Saturday night.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Area will be in the warm sector on Sunday which will allow
temperatures to be very warm with forecast highs just a few degrees
below records. Cannot rule out a few storms drifting into western
counties, although most activity will be west of the forecast area.
Occluded front will sweep through the region Sunday night into
Monday. Expect a band of showers and embedded thunderstorms to track
across the area with this feature. Instability looks weak and
precipitation will be progressive, so threats seems to be quite
limited.
Closed low will lift from the Mississippi Valley into the western
Great Lakes Monday into Tuesday before opening up and tracking east.
Associated surface low will pass north of the area. But there will
be a strong gradient south of the low. So expect gusty winds Monday
into Tuesday. A few showers could pass across the area Monday.
High pressure will briefly build in later Tuesday into Tuesday
night. But the precipitation will already start to spread into
southwest counties on Wednesday as a warm front develops south of
the area. The front will become more pronounced until low pressure
moves through the Tennessee Valley Thursday into Thursday night. So
there will be a chance of showers during this time period. The
chance of rain will then diminish on Friday.
After the occluded front moves through, temperatures will be below
normal.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
Showers and thunderstorms will move across the TAF sites this
evening and overnight. VSBYs will be reduced with some of these
thunderstorms. In addition CIGS will gradually lower overnight
as well. A warm front will lift northwards on Saturday. Some
additional shower activity will be possible with isolated
thunderstorms.
OUTLOOK...MVFR ceilings and visibilities with a chance of thunderstorms
are possible Saturday night, Sunday night and Monday. Wind
gusts to 35 kt possible Sunday into Tuesday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through Saturday morning for OHZ070>072-
077>081.
KY...Flash Flood Watch through Saturday morning for KYZ089>099.
IN...Flash Flood Watch through Saturday morning for INZ066-073>075-
080.
&&
SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...
AVIATION...NovakHazardous weather outlook, Apr 28, 8:10 PM EST, 16 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
910 PM EDT Fri Apr 28 2017
INZ050-KYZ100-OHZ026-034-035-042>046-051>056-063>065-073-074-082-088-
300115-
Wayne-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-
Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-
Fayette OH-Pickaway-Fairfield-Ross-Hocking-Pike-Scioto-
910 PM EDT Fri Apr 28 2017
This Hazardous Weather Outlook is for East Central Indiana,
Northeast Kentucky, Central Ohio, Southwest Ohio and West Central
Ohio.
.DAY ONE...Tonight.
A few severe storms are possible, with primary threats of large hail
and heavy rainfall. Isolated damaging winds and an isolated tornado
cannot be ruled out.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Thunderstorms may continue into Saturday. A few severe storms are
possible, with primary threats of large hail and heavy rainfall.
Wind gusts up to 40 MPH are possible on Monday.
.SPOTTER INFORMATION STATEMENT...
Spotters should report significant weather conditions.
INZ058-059-066-073>075-080-KYZ089>099-OHZ060>062-070>072-077>081-
300115-
Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Preble-Montgomery-Greene-Butler-Warren-Clinton-
Hamilton-Clermont-Brown-Highland-Adams-
910 PM EDT Fri Apr 28 2017
...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Southwest Ohio and West
Central Ohio.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Severe storms will be possible overnight. The primary threat is
large hail. However, damaging wind and tornadoes are not out of the
question.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Thunderstorms may continue into Saturday. A few severe storms are
possible, with primary threat of large hail.
Wind gusts up to 40 MPH are possible on Monday.
.SPOTTER INFORMATION STATEMENT...
Spotters should report significant weather conditions.
In the hours before
Special weather statement, Apr 28, 7:40 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Wilmington OH
840 PM EDT FRI APR 28 2017
OHZ061-062-070>072-290115-
Montgomery OH-Warren OH-Clinton OH-Butler OH-Greene OH-
840 PM EDT FRI APR 28 2017
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BUTLER...WARREN...
NORTHWESTERN CLINTON...SOUTHWESTERN GREENE AND SOUTHEASTERN
MONTGOMERY COUNTIES UNTIL 915 PM EDT...
At 839 PM EDT, radar indicated a strong thunderstorm over Forest
Park, moving northeast at 55 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Nickel size hail...
Frequent cloud-to-ground lightning...
Locations impacted include...
Middletown, Beavercreek, Mason, Xenia, Lebanon, Springboro, Monroe,
Franklin, Bellbrook, Waynesville, Morrow, Kings Island, Four Bridges,
Hunter, South Lebanon, Maineville, Harveysburg, Spring Valley, Corwin
and Port William.
This includes the following Interstates...
I-71 in Ohio between mile markers 21 and 55.
I-75 in Ohio between mile markers 25 and 33.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3929 8429 3944 8442 3972 8401 3951 8373
TIME...MOT...LOC 0039Z 236DEG 48KT 3927 8456
Binau
Special weather statement, Apr 28, 7:48 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Wilmington OH
848 PM EDT FRI APR 28 2017
INZ050-059-OHZ042-060-061-290115-
Union IN-Wayne IN-Montgomery OH-Darke OH-Preble OH-
848 PM EDT FRI APR 28 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WAYNE AND
NORTHEASTERN UNION COUNTIES IN EAST CENTRAL INDIANA...PREBLE...SOUTH
CENTRAL DARKE AND WEST CENTRAL MONTGOMERY COUNTIES IN WEST CENTRAL
OHIO UNTIL 915 PM EDT...
At 848 PM EDT, radar indicated a strong thunderstorm near Liberty,
moving northeast at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Locations impacted include...
Richmond, Eaton, Liberty, Lewisburg, West Alexandria, Salem,
Brookville, New Lebanon, Abington, Eldorado, Verona, West Manchester,
Gordon, Boston, Ithaca, Castine, Richmond Municipal Airport, Goodwins
Corner, Oklahoma and West Florence.
This includes I-70 in Ohio between mile markers 1 and 20.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3956 8491 3971 8502 3998 8453 3975 8436
TIME...MOT...LOC 0048Z 240DEG 35KT 3968 8489
Sites
Special weather statement, Apr 28, 7:54 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Wilmington OH
854 PM EDT FRI APR 28 2017
OHZ079>082-290130-
Pike OH-Highland OH-Adams OH-Brown OH-
854 PM EDT FRI APR 28 2017
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BROWN...
NORTHWESTERN ADAMS...NORTHWESTERN PIKE AND SOUTHEASTERN HIGHLAND
COUNTIES UNTIL 930 PM EDT...
At 854 PM EDT, radar indicated a strong thunderstorm near Sardinia,
moving northeast at 65 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Nickel size hail...
Frequent cloud-to-ground lightning...
Locations impacted include...
Winchester, Marshall, Sardinia, Kincaid Springs, Belfast, Rocky Fork
Point, Cynthiana, Highland Holiday, Emerald, Mowrystown, Sinking
Spring, Rocky Fork Lake, Poplar Grove, Lake Waynoka, Rainsboro, May
Hill, Serpent Mound, Fincastle, New Hope and State Route 32 at US
Route 62.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3897 8392 3925 8337 3924 8336 3924 8335
3923 8334 3920 8335 3920 8331 3907 8321
3889 8386
TIME...MOT...LOC 0054Z 242DEG 58KT 3896 8381
BinauSpecial weather statement, Apr 28, 8:05 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Wilmington OH
905 PM EDT FRI APR 28 2017
OHZ045-052-053-290130-
Champaign OH-Union OH-Clark OH-
905 PM EDT FRI APR 28 2017
...A STRONG THUNDERSTORM WILL AFFECT CHAMPAIGN...NORTHERN CLARK
COUNTIES IN WEST CENTRAL OHIO AND WEST CENTRAL UNION COUNTIES IN
CENTRAL OHIO UNTIL 930 PM EDT...
At 904 PM EDT, radar indicated a strong thunderstorm near
Springfield, moving northeast at 50 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Springfield, Urbana, Enon, Mechanicsburg, North Lewisburg, Harmony,
Brighton, North Hampton, South Vienna, Tremont City, Woodstock,
Donnelsville, Catawba, Mutual, Green Meadows, Cable, Thackery,
Westville, Powhattan and Pottersburg.
This includes I-70 in Ohio between mile markers 45 and 70.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4029 8348 3993 8354 3984 8398 3985 8400
4014 8389 4024 8363 4023 8355 4027 8355
TIME...MOT...LOC 0104Z 242DEG 45KT 3997 8387
SitesSpecial weather statement, Apr 28, 8:16 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Wilmington OH
916 PM EDT FRI APR 28 2017
OHZ043-051-290145-
Shelby OH-Miami OH-
916 PM EDT FRI APR 28 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SHELBY AND MIAMI
COUNTIES UNTIL 945 PM EDT...
At 916 PM EDT, radar indicated a strong thunderstorm over Covington,
moving east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Locations impacted include...
Troy, Sidney, Piqua, Tipp City, Covington, Pleasant Hill, Laura,
Fletcher, Casstown, Ludlow Falls, Lockington, Newbern, Haven View,
Ballou, Plattsville, Farrington and Grayson.
This includes I-75 in Ohio between mile markers 70 and 90.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3997 8404 4000 8443 4026 8432 4029 8401
TIME...MOT...LOC 0116Z 267DEG 32KT 4011 8430
Sites
Local storm report, Apr 28, 8:19 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
919 PM EDT FRI APR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM HAIL BRIGHT 39.22N 84.86W
04/28/2017 M1.00 INCH DEARBORN IN PUBLIC
&&